Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weighted Sobolev inequalities under lower Ricci curvature bounds

Author: Hans-Joachim Hein
Journal: Proc. Amer. Math. Soc. 139 (2011), 2943-2955
MSC (2010): Primary 53C21
Published electronically: January 4, 2011
MathSciNet review: 2801635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain sharp weighted Poincaré and Sobolev inequalities over complete, noncompact Riemannian manifolds with polynomial volume growth and a quadratically decaying lower bound on Ricci. This improves and extends earlier work of Tian-Yau and Minerbe. We deduce a sharp existence result for bounded solutions of the Poisson equation on such manifolds, highlighting the well-known distinction between spaces of volume growth $ \leq 2$ and $ > 2$ in terms of their Green's functions. We also show that if the manifold is nonparabolic and carries a smooth function which behaves like the radius function of a cone, then these solutions almost decay at the rates expected from a cone.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C21

Retrieve articles in all journals with MSC (2010): 53C21

Additional Information

Hans-Joachim Hein
Affiliation: Department of Mathematics, Imperial College London, London SW7 2AZ, United Kingdom

Received by editor(s): April 29, 2010
Received by editor(s) in revised form: July 23, 2010
Published electronically: January 4, 2011
Communicated by: Michael Wolf
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society